1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Overnight blood problems

Discussion in 'Diabetes Complications' started by josh1334, Sep 10, 2019 at 4:01 PM.

  1. josh1334

    josh1334 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    Hello,

    I have been having this issue for a while and was wondering if anyone could help

    Ive been going to bed with a blood of 5.0 and when waking up my bloods spike to 13.0 upwards.
    I'm not eating before bed and always take my lantus. Should I try a high dose, I'm already on 30units, twice a day.

    Thanks,
    Josh
     
  2. porl69

    porl69 Type 1 · Well-Known Member

    Messages:
    2,602
    Likes Received:
    3,283
    Trophy Points:
    198
    Hi @josh1334 welcome to the forum. The spike when you wake up sounds like Dawn Phenomenon, its your liver giving you a shot of glucose to get you ready for the day. There are a load of threads on this.....type it in to the Search bar on the top right of the page
     
    • Agree Agree x 2
  3. MeiChanski

    MeiChanski Type 1 · Well-Known Member

    Messages:
    1,892
    Likes Received:
    1,044
    Trophy Points:
    158
    Hello welcome, you could look at your evening meal, if there is a high fat content, it does slow down carb adsorption which results in a higher blood reading much later, so your lantus if it's the correct dose will drag that high until morning. Or dawn phenomenon where your liver does it sugar dump can raise your blood readings. Another thing would be do a basal testing to see if your lantus is correct. Lantus doesn't quite last 24 hours according to some people, you could consider another basal insulin when you speak to your team.
     
  4. josh1334

    josh1334 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    Hello Guys,

    I will look into the Dawn Phenomenon! Thank you!

    I inject Lantus every 12hours but might need upping to battle this!
     
  5. helensaramay

    helensaramay Type 1 · Expert

    Messages:
    6,300
    Likes Received:
    6,192
    Trophy Points:
    178
    Hi @josh1334
    I agree withe the comments above that the issue MAY be DP.
    However, I recommend setting an alarm in the middle of the night to check to see if your BG is rising throughout the night or whether it rises before you rise.
    If it is rising throughout the night, this is probably caused by insufficient basal. If it is staying stable util 3 or 4 o'clock, it is more likely to be DP.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook